W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Catalog Number |
PLC181000 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/22/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
It was reported that on (b)(6) 2024, a patient was treated with a gore® excluder® aaa endoprosthesis.During the procedure, the trunk ipsilateral leg deployed as expected.The contralateral leg extension then got stuck in the sheath.The physician pulled the device back and the delivery system olive fell off in the patient.The olive was removed using a snare.No patient harm is reported.
Event or Problem Description
It was reported that on (b)(6) 2024, a patient was treated with a gore® excluder® aaa endoprosthesis.During the procedure, the contralateral leg device (plc181000) was deployed as expected.When retracting the delivery system, it got stuck in the sheath.The physician pulled the device delivery system back and the delivery system olive/leading end fell off in the patient.The olive was removed using a snare.No patient harm is reported.
Additional Manufacturer Narrative
A1: no patient specific details have been provided.Therefore, the patient initials reflect the w.L.Gore internal case number.B2: correct by un-ticking the box "other serious (important medical events)".B5: updated event description.B7: updated.D9: updated.Corrected h6: removed health effect - impact code f1906 and f1907 which were inadvertently entered.Updated component code to g04122.Added type of investigation code b11.Updated investigation findings code to c24, code c21 is no longer applicable.Updated investigation conclusions code to d15, code d16 is no longer applicable.As part of our routine quality procedures, each batch of devices undergoes comprehensive quality control testing and inspections prior to release for distribution.Gore reviewed the manufacturing records associated with the reported lot number and verified that all release criteria had been met.The primary reported device failure mode, the device getting stuck in the sheath during withdrawal following successful deployment, could not be independently confirmed.The secondary reported failure mode, separation of the leading olive, was confirmed through evaluation of the returned device.The leading olive was returned separate from the delivery catheter as reported, but there is visual evidence inside the leading olive component of bonding with the guidewire lumen.Separation of the leading olive is consistent with the report of the device getting stuck within the sheath and then being withdrawn with force, but there was no explicit report of excessive withdrawal force.The causes for the inability to withdraw the device through the sheath and the subsequent leading olive separation could not be determined with the available information.Based on the incident description and the subsequent investigation, no further information was provided to gore, we are unable to determine the cause of this incident and assign a root cause.